Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy? On NNRTI Regimen
Aug 27, 2004

I was on Zerit, VIDEX and Sustiva (I think the Sustiva was in this regimen) for about 2 years and BOY did I get the Lipodystrophy (sp)! Cheeks sunken, legs and arms and chest skinny. After 2 yrs I was switched to Combivir and Sustiva which I've been on for about 2 years now. I have 2 issues: Will the Lipodystrophy go away at all (it has some, but not back to normal at all) and 2. I have horrible burning and pain in my calfs and especially my feet--OH THEY ACHE and HURT constantly, plus a bit of numbness and tingling in my left foot pinky toe. Is this "Neuropathy" and is it related to either my HIV or my meds? My viral load is zero and my CD4 counts great--not bad after 17 years! Thanks so much for this site! Bless you all!

Response from Dr. Henry

Fat loss often reverses very slowly if at all. Combivir is also linked to fat loss but usually less than with ddI/D4T. Neuropathy can be persistent--your symptoms sound like either drug or HIV related neuropathy with drug related neuropathy more likely. A careful neurologic evaluation as well as a pain clinic assessment might be warranted to try and find a plan to provide relief while still keeping your HIV under control. KH



Previous
Anemia Question, for those not on meds
Next
Time to Start Treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement